Drought, Coffee
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Even though the area has shrunk, Middle Tennessee summer is generally hot and dry. The drought area may expand again during the summer months.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Even though the area has shrunk, Middle Tennessee summer is generally hot and dry. The drought area may expand again during the summer months.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 31, 7:25 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT SAT MAY 31 2008 .UPDATE... DESTAB TOUCHED OFF SCT SHOWERS AND THUNDERSTORMS MID TO LATE AFTERNOON. MORE ACTIVITY IN W OH VLY AT MID EVENING. UPR PATTERN LOOKS TO CARRY IT EAST AND REMAIN NORTH OF MID TN (EXCEPT SOUTHERN CELLS...MOVEMENT ESE). WL LOWER RAIN CHANCE TONIGHT WITH BEST CHANCE NEAR THE KY BORDER. MORE SCATTERED ACTIVITY EXPECTED SUN...AND WL INTRO A CHANCE SUN NIGHT WITH DEEPER NORTHWEST FLOW AND POSSIBLE MCS SUN EVENING. BEYOND THAT LITTLE CHANCE FOR RAINFALL NEXT WEEK. && .PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 31 2008/ DISCUSSION... CURRENTLY AN WEST-EAST LINE OF SCATTERED SHOWERS WAS FORMING OVER THE NORTH CENTRAL COUNTIES OF THE MID STATE. THIS ACTIVITY WAS FORMING ALONG THE SFC MOISTURE FLUX BOUNDARY THAT EXTENDS FROM EASTERN KENTUCKY THROUGH NORTH CENTRAL TENNESSEE TO THE TENNESSEE RIVER IN SOUTHWEST MIDDLE TENNESSEE. EXPECT THIS ACTIVITY TO CONTINUE TO GROW IN INTENSITY AND AREAL COVERAGE AS WE MOVE INTO THE PEAK HEATING PERIOD OF THE DAY. TODAY THE MID STATE WAS UNDER THE INFLUENCE OF A HIGH PRESSURE SYSTEM BRINGING MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND WESTERLY WINDS 8 TO 15 MPH. TEMPERATURE RANGE FROM 80 DEGREES IN THE PLATEAU REGION TO UPPER 80S IN THE CENTRAL COUNTIES. A COLD FRONT WAS STRETCHED OVER SOUTHERN ILLINOIS TO SOUTHERN OHIO AND WILL CONTINUE TO MOVE SOUTHWARD. THIS FRONTAL BOUNDARY WILL MOVE OVER THE NORTHWESTERN COUNTIES OF THE MID STATE AROUND MIDNIGHT. THE FRONT THEN WILL WEAKEN AND SLOW DOWN ITS SOUTHERLY MOVEMENT AND AROUND SUNRISE SUNDAY MORNING BE LOCATED ALONG THE TENNESSEE ALABAMA BORDER. A WEAK MCS OVER SOUTHWEST MISSOURI WILL CONTINUE TO MOVE EASTWARD AND THE NGM AND NAM MODELS HAVE IT DYING OVER THE CWA COUNTIES LATE TONIGHT...THE GFS IS MOVING THE CENTER OVER SOUTHERN KENTUCKY AND WEAKENING SUNDAY MORNING. FOR THE NEXT SEVERAL PERIOD IN THE GRIDS KEEPING THE HIGHER POPS ALONG THE FORECASTED LOCATION OF THE FRONTAL BOUNDARY. THE NEXT BEST CHANCE FOR SCATTERED SUMMER TIME AFTERNOON AND EVENING CONVECTION WILL BE TUESDAY AND THURSDAY. THOSE DAYS SHORT WAVES EXTENDING FROM LOW PRESSURE SYSTEMS THAT WILL BE CENTERED WAY TO OUR NORTH AND NORTHWEST...COUPLE WITH THE AFTERNOON HEATING COULD BE ENOUGH TO TRIGGER ISOLATED TO SCATTERED ACTIVITY. THROUGH THE FORECAST PERIOD STAYING MAINLY WITH THE MAV TEMPERATURES WITH SOME MINOR ADJUSTMENTS IN THE LATER PERIODS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SAT MAY 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE REGION WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA LATE TODAY AND TONIGHT. THE MAIN THREAT IS LARGE HAIL...BUT LOCALLY DAMAGING WIND IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EARLY SUNDAY AS A COLD FRONT CONTINUES TO PUSH SOUTH. ADDITIONALLY...THE NORTHWEST COULD SEE ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES JUST TO THE WEST. LARGE HAIL IS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1257 AM CDT SUN JUN 1 2008 ...A FEW SEVERE STORMS POSSIBLE IN MID STATE OVERNIGHT...AND DURING THE DAY SUNDAY... UPPER FLOW HAS BECOME NORTHWEST ACROSS MIDDLE TENNESSEE. THERE ARE SEVERAL MID LEVEL DISTURBANCES EMBEDDED WITHIN THIS FLOW. THIS REGIME... ALONG WITH AN OLD STATIONARY FRONT LYING ACROSS MIDDLE TENNESSEE AT THE SURFACE...WILL KEEP MIDDLE TENNESSEE UNDER THE GUN IN THE OVERNIGHT HOURS AND DURING THE DAY SUNDAY FOR SCATTERED SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. BOYD
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99181, 99182, 99183, 99185.